Please help me ! Regarding the taking of my morning dose of Armour ?

I take my morning dose of Armour around 6.15 am, and have breakfast around 8am. And for the past month, when I get up I am shaking/trembling all over and almost rush to get some food in me!

Once I have had the breakfast the trembling will start to go.

Has anyone else had this? I would like to know if anyone takes their NDT close to food? And whether that has helped? I would just say that I am struggling with adrenal fatigue at present, which is awful. So thyroid not functioning right anyway ?

15 Replies
oldestnewest

Difficult one. I suspect you need to get your adrenals checked and until that it sorted your dose is a little high for you. We read that taking food soon after meds causes lack of absorption so may be eating stops your problem at that point. I'm only guessing on this but once I took a double dose of NDT and readied I had done it pretty quickly so I then ate my breakfast and had no problem. I then thought I had imagined I'd made a mistake but I take a monthsworth out of the freezer at a time so yes I had taken too much. The problem is that you eat so long after your meds but could that be because the adrenal issue is there, I don't know. Have you a had this problem long? Just seen for last month so have you started a new box around then?

So only connection I can make is food stops absorption but surely that can't be happening with that time difference?

Reply

Thanks Silverfox7. Yes I have had the adrenal testing done, and all was low, cortisol, progesterone, and DHEA which was "on the floor ", so I know it's a long climb back. I started taking Thorne adrenal cortex 3 weeks ago(100mg). But I'm told that if the adrenals aren't working properly the thyroid won't be either. I don't know if that's true ?

And eating seems to ease the problem, largely because of low energy ! I'm tired/exhausted, woosy, tight heads and quite weak . Just sitting around a lot. All of which seems hypo to me.

Also Its two hours after NDT before I eat breakfast . Wondering if that's too long?

Reply

C70rol,

It's sufficient to leave an hour after taking NDT and then eat breakfast.

Reply

After hearing from all you helpful people, I will try that next!

I think Dr P call this situation hypoadrenia ? But what ever it is it has certainly floored me.

Reply

C70rol,

Hypoglycaemia is low blood sugar. Hypoadrenia is adrenal fatigue.

Reply

Try taking your meds with food.

Dr Kenneth Blanchard in his book 'The Functional Approach to Hypothyroidism' mentions patients who report food cravings. He thinks these may be related to T4 coming into direct contact with stomach walls. He finds that these people are better taking meds with food. It may mean that they need a slightly higher dose.

I take NDT at the start of a meal. I find it's so much more convenient and seems to work fine.

Reply

Sounds a lot like hypoglycemia to me. Shakiness is a classic symptom as well as hunger. If the shakiness goes after eating then it may well be hypoglycemia.

2 likes
Reply

C70rol,

If you need breakfast as soon as you wake delay taking NDT until two hours after breakfast.

1 like
Reply

Thanks clutter, but I don't feel I need breakfast urgently, as soon as I wake, it's when I get up washed , dressed etc that the shakiness starts up. It could be that the NDT has started acting on an empty system, which is struggling because of the adrenal problem. I tried cutting down a 1/4 grain for a few weeks, but that made me feel worse !

Reply

C70rol,

It could be hypoglycaemia. Why not try having breakfast and take NDT 2 hours after breakfast.

Reply

Thanks again. I'm pretty sure it's hypoglycaemia, as I have big mid morning drops. Don't feel good before lunch, but better afterwards and the same goes for the evening meal. But isn't that all down to the adrenals ?

Reply

C70rol,

I've no idea as I really don't know much about adrenals. I thought hypoglycaemia was due to blood sugar dropping in between meals.

Reply

I don't think hypoglycaemia is down to the adrenals, no. But, it will help your adrenals if you eat a high protein breakfast as soon as you get up. Have you never considered taking your NDT at night? Or, as Clutter suggested, two hours after breakfast.

Reply

Hi Greygoose, I looked up on Dr Lam's web site about adrenal symptoms, and hypoglycaemia was one of those listed. Dr Lam is well known for knowledge on Adrenals. In fact he does supplements for the adrenals. I do eat protein for breakfast, in fact for every meal. I have never considered taking NDT at night, as I'm a light sleeper and don't know if the T3 in NDT would make that worse. I might have a go at Clutters suggestion though!

Reply

No reason why the T3 would make your sleep worse. For a lot of people, it improves sleep.

I wasn't suggesting you don't eat protein for breakfast, I was just saying that to support adrenals, it's best to have breakfast as soon as you get up.

Reply

You may also like...